Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Severe lower abdominal pain, nausea, dizziness and diarrhea. What is causing these symptoms?

Hi, I ve been experiencing severe lower abdominal pains (feeling like i really have to go to the bathroom, but that s not the case), when I stand I feel quite nauseous and dizzy and I ve also had hot flushes, chills and mild diarrhea . This always occurs early morning (around 4 - 5am) and lasts about 30 - 60 minutes each time
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, gab.xx,
Severe lower abdominal pain,nausea, chills and possible fever symptoms
are suggestive of some infective process in the abdomen. If you are also
experiencing urgency and some diarrhea , we will have to consider the
diagnosis of Acute Diverticulitis. An infected "Pocket" or pouch called
diverticulum that arises from the wall of the colon. More common on the
left side and lower part of the colon called the sigmoid colon.
The condition is more common after the age of 40-45 , but can happen
in younger individuals with family history of same.
Also, you have to rule out other bacterial infections and you may need
to have your stool for culture. If you have been on any antibiotics recently
we also have to think of C.Difficile infection. That can be ruled out by testing
the stool for Toxin A & B. It can be treated by medications.
Viral infection , either Roto virus or Noro virus can cause GI symptoms.
Keep the hydration good by drinking electrolyte containing drinks and stay
on a bland diet. But you do need tests including blood count(Complete), stool
studies and possibly a CT-Scan of the abdomen and pelvis to rule out
Diverticulitis. If this is confirmed , you need intravenous antibiotics, fluids,
and close observation in a hospital setting.
I wish you well.
Answered: Mon, 25 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor